Virginia, 2025Damaging Wind in Virginia, June 8, 2025
June 8, 2025 · NWS LWX · 1 event in 1 county or zone
A supercell thunderstorm produced localized wind damage in parts of the Shenandoah Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell thunderstorm produced localized wind damage in parts of the Shenandoah Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 8, 2:00 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM EST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
300 PM EDT Sun Jun 8 2025
.SYNOPSIS...
A warm frontal boundary and area of low pressure will lift northward
across the region today. A stronger cold front set to follow
late Monday night into Tuesday.Weak high pressure builds in
Wednesday and Thursday before another series of fronts moves in late
week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Early afternoon satellite imagery and observations show the warm
front has lifted north on its western flank, now sitting just south
of Pittsburgh. The wavy front stretches southeast into western MD
and generally south/east along the Potomac River. Additional
northward movement of the front is possible along I-66/US-50 into
central MD. There is uncertainty regarding destabilization across
far northern MD into northeast MD where light rain continues to
maintain a steady cold pool in that area. Breaks in the clouds
across the DC Metro will increase the risk for severe storms there
as the second round of convection develops/moves in later today.
Earlier this afternoon, several shallow thunderstorms developed
along the warm front in central VA from Warrenton to north of
Fredericksburg. Rotation was observed in many of these cells,
indicative of a favorable kinematic and thermodynamic environment.
As mentioned, another round of thunderstorms is expected later this
afternoon to evening. A broken line of storms has developed in
central WV, and these will push eastward into our area. A Tornado
Watch has been issued along/east of the I-81 corridor to the DC
Metro and points south through 10 PM.
Areas that see multiple rounds of heavy showers/thunderstorms will
be susceptible to instances of flooding, especially in areas that
have seen high rainfall amounts over the past few weeks. A Flood
Watch remains in effect through this evening for portions of the
Shenandoah Valley, Potomac Highlands, and Alleghenies.
Scattered showers and thunderstorms linger along/east of US-15 late
this evening, then most of that convection moves out of the area
during the early overnight hours. Mild conditions tonight as lows
settle in the mid to upper 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
In wake of the departing shortwave trough, some weak subsidence looks
to keep our area dry for the start of Monday. Abundant low stratus
and patchy Monday morning will be slow to burn off, with a mix of
and clouds for the afternoon. Some remnants of the stalled frontal
boundary remain over the area through Tuesday. As another upper
trough approaches from the west Monday afternoon, expect rain
chances to increase slowly from west to east. The highest coverage
of showers and some thunderstorms looks to be Monday evening into
Tuesday morning, especially over the northern half of the area where
the stalled frontal boundary remains.
A cold front sweeps through the area Tuesday afternoon, bringing dry
conditions by sunset. High temperatures to start the week will be in
the upper 70s to lower 80s, with overnight lows in the 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Drying out midweek with lower humidity as weak 1020-1024 mb high
pressure builds back over the region. High temperatures Wednesday
will climb back into the mid 80s before heading for the 90 degree
mark Thursday afternoon. Overnight lows will fall back into the
upper 50s and low 60s Wednesday night before climbing into the low
to mid 60s Thursday night as high pressure slides east of the
region. Humidity will also increase during this time under south to
southeasterly return flow .
Meanwhile, will continue to watch the progression of a slow moving
front dropping south from the Great Lakes region. This front is in
association with an upper level trough and a myriad of low pressure
systems ejecting out of southeast Canada and the Ohio River Valley.
Flow aloft remains fairly zonal as upper level ridging/high pressure
off the southeast U.S coast is slow to buckle Friday into the start
of the weekend. The ridge eventually buckles as the high/upper level
ridge slides further off the southeast U.S coast and high pressure
over west-central Ontario pushes the encroaching front south before
stalling it over the region. There is some uncertainty in regards to
where the front stalls over the region with the bulk of the current
12z guidance shunting the boundary along the PA/MD line. By Sunday,
the front sinks south into central VA continuing to act as a
catalyst for widespread shower and thunderstorm development.
For now, have kept PoPs capped less than 25 percent on Friday due in
part to the slow buckling of the upper level ridge off the southeast
coast. Widespread PoPs of 50 to 70 percent are likely both Saturday
and Sunday afternoon as the front stalls overhead and multiple
pieces of shortwave energy push through. Severe weather could also
be a concern during this time with CSU probabilities running a broad
brush of 5 percent probabilities for severe weather on both Day 7
and Day 8. CIPS also runs 10-15 percent probabilities for severe
weather across the area during this time. Flooding may also be an
issue given the warm/moist advection pooling up against the stalled
front. It may not be until the middle of next week before the front
clears the area. Highs will surge into the upper 80s and low 90s
Friday with heat indices potentially in the mid 90s given the added
humidity. Temperatures fall back into the low to mid 80s Saturday
and upper 70s and low 80s Sunday with the stalled front nearby.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Multiple rounds of showers and/or t-storms are expected today with
the terminals having the best chance of t-storms in the 21-24Z time
frame. CHO will have the greatest risk of t-storms with another
round likely after 00z potentially lasting well through the evening
hours.
Convection exits the area this evening, then IFR to possible LIFR
conditions develop as low clouds and patchy fog ensue.
These clouds linger through most of Monday morning, then VFR
conditions return. Another round of showers and thunderstorms are
forecast for Monday evening into Tuesday morning, with sub-VFR
conditions possible.
A cold front sweeps through Tuesday afternoon bringing dry and VFR
conditions.
VFR conditions are expected Wednesday and Thursday with high
pressure overhead. West to northwest winds are expected Wednesday
with gusts up to 20 kts. Winds turn to the south Thursday while
becoming lighter as high pressure is slow to push offshore. VFR
conditions continue Friday with a pop up shower or thunderstorm
mainly west of the corridor terminals. Sub-VFR conditions are
possible at times this upcoming weekend with a stalled front nearby.
&&
.MARINE...
A warm front lifts north through the area this afternoon, then
stalls. Multiple rounds of showers and thunderstorms are expected to
move across the local waters this afternoon and evening. Strong to
severe storms are likely, producing wind gusts in excess of 35-40
knots, large hail, and frequent lightning strikes. A waterspout or
two is also possible.
Small Craft Advisories are in effect this afternoon to evening along
and north of the Chesapeake Bay Bridge where easterly winds along
the warm front gust to around 20 knots.
Winds decrease tonight and remain below SCA levels through the start
of the week. Though, there could be a brief period of SCA conditions
again on Tuesday. Another round of showers and thunderstorms moves
across the waters Monday evening into Tuesday, and this could
produce hazards to mariners from gusty winds and lightning strikes.
A cold front moves across the area Tuesday night.
Marginal west to northwest SCA conditions look to continue Wednesday
as high pressure settles back into the region. Winds will turn
lighter and back to the south Wednesday night into Thursday as high
pressure drifts east. Sub SCA level winds continue into Friday
before marginal SCA conditions return this weekend with a stalled
front nearby.
&&
.TIDES/COASTAL FLOODING...
Onshore winds through Tuesday morning will continue to maintain
elevated tide levels in the Chesapeake Bay and tidal Potomac River.
Minor coastal flooding is possible at the higher diurnal high tide
in Annapolis, with most other stations reaching Action Stage. A cold
front brings offshore winds in its wake Tuesday afternoon, likely
lowering tide levels in the area.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Flood Watch until 10 PM EDT this evening for MDZ501-509-510.
VA...Flood Watch until 10 PM EDT this evening for VAZ026>030-
037>040-507.
WV...Flood Watch until 10 PM EDT this evening for WVZ050-055-
501>506.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530>532-
538>540.
&&
SYNOPSIS...EST
NEAR TERM...KRR
SHORT TERM...KRR
LONG TERM...EST
AVIATION...KRR/EST
MARINE...KRR/EST
TIDES/COASTAL FLOODING...KRRHazardous weather outlook, Jun 8, 3:33 PM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
433 PM EDT Sun Jun 8 2025
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-092045-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
433 PM EDT Sun Jun 8 2025
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Tonight
A Tornado Watch is in effect for portions of the area until 10 PM
this evening. Scattered severe thunderstorms will be capable of
producing damaging wind gusts, large hail, and tornadoes.
A Flood Watch for potential flash flooding is in effect until 10
PM for portions of northern Virginia. Elsewhere, isolated
instances of flash flooding remain possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter are requested to report any severe weather or flooding to
the National Weather Service in Sterling.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-092045-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
433 PM EDT Sun Jun 8 2025
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Tonight
A Flood Watch for potential flash flooding is in effect through 10
PM for portions of central and northern Virginia, the Shenandoah
Valley, and Potomac Highlands. Isolated instances of flooding are
possible elsewhere.
A Tornado Watch is in effect for portions of the area until 10 PM
this evening. Scattered severe thunderstorms will be capable of
producing damaging wind gusts, large hail, and tornadoes.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter are requested to report any severe weather or flooding to
the National Weather Service in Sterling.
MDZ501-502-509-510-VAZ503-504-WVZ501>506-092045-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
433 PM EDT Sun Jun 8 2025
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Tonight
A Flood Watch for potential flash flooding is in effect through 10
PM tonight for much of the outlook area except Highland and
eastern Allegany Counties. Isolated instances of flooding are
possible elsewhere.
An isolated severe thunderstorm with damaging wind gusts is
possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter are requested to self active, and report any severe
weather or flooding to the National Weather Service in Sterling.
In the hours before
Special weather statement, Jun 8, 5:49 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
649 PM EDT Sun Jun 8 2025
DCZ001-MDZ504-VAZ053-054-090000-
District of Columbia-Central and Southeast Montgomery-Fairfax-
Arlington/Falls Church/Alexandria-
Including the cities of Washington, Bethesda, Rockville,
Gaithersburg, Silver Spring, Reston, Herndon, Annandale,
Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria,
and Falls Church
649 PM EDT Sun Jun 8 2025
...LIGHTNING WELL AHEAD OF APPROACHING THUNDERSTORMS...
A few lightning strikes are possible near and west to southwest of
Washington DC well ahead of approaching thunderstorms or any rain.
Those outside should head indoors and remain there until these
storms pass.
Remember, if you are close enough to hear thunder, you are close
enough to be struck by lightning.
DHOF
Thunderstorm Wind, Shenandoah
- When
- June 8, 6:29 PM EST
- Where
- Shenandoah County, 0.82 mi NNE of Getz Corner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.741, -78.764
Tree damage was reported near Quicksburg, including a large tree that blew down onto power lines in the 1800 block of North Mountain Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, June 8 to 9, 20251 death · 1.75 in hail · 14 events
- Rip Current in Florida, June 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, June 8, 2025$1.1 million · 2.5 in hail · 28 events
- Flash Flooding and Hail in Oklahoma, June 8, 2025$182,000 · 1.75 in hail · 33 events
- Tornadoes and Flash Flood in Texas, June 8, 2025$46,000 · EF1 · 22 events
- Flash Flooding and Damaging Winds in Mississippi, June 8 to 11, 2025$280,000 · 52 kt wind · 8 events
- Tornado and Damaging Winds in Texas, June 8, 2025$65,000 · 87 kt wind · 13 events
- Damaging Winds in Virginia, June 8, 2025$52,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 8, 20252.75 in hail · 36 events
- Flood and Hail in Missouri, June 8, 2025$35,000 · 1.75 in hail · 7 events
- Hail and Lightning Strike in Wisconsin, June 8, 2025$40,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Virginia, June 8, 2025$17,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1252329.